MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been retained and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallstent biliary partially covered stent was to be used to treat a biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician was able to deploy the stent.However, when the stent was more than halfway released, the physician experienced difficulty in deploying the proximal part of the stent.The physician also noted that the order of the stent wires were irregular.A part at one end of the stent was found ¿not properly weaved¿ and a wire was sticking out.The stent was removed from the patient and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A fully deployed wallstent biliary partially covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent wires on one side were uncrossed.The inner shaft and the outer sheath were kinked.No other issues noted with the device.The damages noted with the device were consistent with the application of excessive force during use.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the deployment which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7096381
Report Number3005099803-2017-03688
Device Sequence Number19316179
Product Code FGE
UDI-Device Identifier08714729317937
UDI-Public08714729317937
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2019
Device Model NumberH965431100
Device Catalogue Number43110
Device Lot Number0020596572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;